MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE W/MINI QUICK COUPLING, SMALL; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE W/MINI QUICK COUPLING, SMALL; SCREWDRIVERS
Model Number 311.03
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the screwdriver blade was stuck inside the screwdriver handle.There is no further information available.This report is for one (1) handle w/mini quick coupling, small.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part # 311.03, synthes lot # 7297030, supplier lot # na, release to warehouse date: 15 mar 2013, manufactured by synthes jennersville, no ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3 h6: investigation summary: background: bq received two instruments from the customer 311.03 & 313.843 on po 20010-0685130 issue the screwdriver blade is stuck inside the screwdriver handle no details have been provided this complaint involves two (2) devices.Investigation flow: device interaction/functional.Visual inspection: the handle w/mini quick coupling, small (p/n:311.03, lot #: 7297030) was returned and received at us cq.Upon visual inspection, screwdriver was received disassembled from the quick coupling and the quick coupling was stuck.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was performed during the service and repair evaluation.During the functional test, the screwdriver was stuck inside and the device failed to operate smooth and non binding.The mating screwdriver shaft is being investigated in the pi-(b)(4).The complaint can be replicated with the returned devices.Service and repair evaluation: the customer reported the the screwdriver blade is stuck inside the screwdriver handle.The repair technician reported the screwdriver was stuck inside.Chuck broken/loose is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed handle w/mini quick coupling: 311_03, rev.Y/p.Complaint was confirmed the device received was stuck.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the handle w/mini quick coupling, small (p/n:311.03, lot #: 7297030).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE W/MINI QUICK COUPLING, SMALL
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10679342
Report Number8030965-2020-07919
Device Sequence Number16934345
Product Code HXX
UDI-Device Identifier10887587035680
UDI-Public(01)10887587035680
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.03
Device Catalogue Number311.03
Device Lot Number7297030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT 2 LONG SELF-HOLD; SCRDRIVER SHAFT 2 LONG SELF-HOLD